Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Flecainide and Metoprolol Succinate?

Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 1852 Questions

default
Posted on Sat, 14 Apr 2018 in Hypertension and Heart Disease
Question: I am an older lifetime Past Olympic athlete. First time I have needed to take metoprolol succinate 25mg and flecainide 100mg. Reason; if I have recurring Arrithmia exercise induced. It shows some help but....
Is it meant to be taken on a regular basis indefinitely, or until I have another cardio version, Also can I still do hard exercise; race pace? I have reduced my training to a level #1 HR ( 105- 120) during the hundreds of miles I cycle each week. Moved and am 1000 mi. from my curent cardiologist.
doctor
Answered by Dr. Bhanu Partap 38 minutes later
Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello Sir

After going through the medical details provided by you I understand your concern and I would like to suggest you that as you have exercise induced Arrythmias then it's better not to indulge yourself in athletic grade exercises and just limit your exercise level to point where it will keep you fit.

The reason behind that is as you are taking metoprolol and Flecanide these will keep your heart rate on lower side and if you do sternous activity your heart rate won't rise which can cause dizziness or even loss of consiousness which could ultimately lead to injury. Any sort of physical injury at this age could be devastating.

So its advisable that you should limit your exercise levels to maintain fitness and enjoy your life.

I hope this information will answer your query.

Kind Regards
Dr Bhanu partap
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Bhanu Partap 1 hour later
Is it the 'beta blocker"in metoprolol that keps me in the lower HR?
Why are these taken together.
What about my question about taking the pills indefinitely?
I do take Warfarin on a regular basis, due to dehydration in the past causing problems.
You seem to have taken the easy route for my questions.
What do you consider an elevated HR? I enjoy my life as a world class athlete even at my age!
doctor
Answered by Dr. Bhanu Partap 15 minutes later
Brief Answer:
Hello Again

Detailed Answer:
With all due Respect Sir, i never take the problems of my patients in a light way. I find a sense of responsibility in answering to my patients. But i do answer them in a simple and useful way.

Regarding Metoprolol, it belongs to beta blockers group of medications that blocks the beta receptors in the conduction system of the heart thereby reducing the heart rate.

Yes you have to take these pills for rest of your life. These pills helps prevent the occurrence of cardiac arrythmias there by preventing the need of cardioversion.

Heart rate at rest or during daily routine activities (not even mild exercise) beyond 100 bpm is considered to be tachycardia and lower than 60 is bradycardia.

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Procedures
Medical Topics

Recent questions on  Cardioversion

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I've had PSVT since I was 18 yo. I am now 72 and episodes are becoming more frequent but less severe and less sustained. Have had needed cardioversion with Adenosine 4 times. All tests were normal but can't find a trigger. Can r/o excess caffeine...

doctor1 MD

My son had a horrible tachycardia episode a year ago. He had smoked marijuana just before this. He ended up in the ED and had to have cardioversion with drugs. He is now suffering from anxiety so severely it is effecting every part of his life. What kind of help can I get him, he thinks he is having heart failure and afraid he will die.

doctor1 MD

I had a successful cardioversion last week - on 10mg warfarin and 10mg bosoporal. Have been advised to stay on this for another month and then a blood test. I feel really tired and shaky and have to force myself to do things.



Also I have been told I cannot go to the gym for a workout.

doctor1 MD

I had cardioversion for A fib in September 2011. I am doing fine on the a Fib now under control, but have had voice loss since that procedure. It is a very handicapping to my business life. My cardiologist says he has never seen this happen. My regular doctor and other docs are also all puzzled. I have had nuerology testing (needle test into vocal folds) and left vocal fold indicated some nerve damage. I have worked with ENT Doctor scoped down my nose twice and voice specialist also looking at the voice machinery and all looks like should work. I have slight noticable iritation in my left side of throat that is not changing. I am concerned as such a long recovery from side affect of common procedure. Can anyone share experience or advise what my next step to fix? thank you!